Originally Posted by whix
My grandmother has recently feel seriously ill after seeking medical attention for low blood flow in her legs. Stints were placed in her legs and complications caused the docs to put her under for surgery. After arising she would not stop vomiting. Now she's in ICU until they can figure what's causing this.
History... 2 years ago she experienced vomiting bile and had her gallbladder removed. Since then she continues to vomit from time to time. About 1 every 2 weeks. Docs had said it was due to acid reflux. However, meds have not worked.
Does anyone have insight on what could be causing this? After 4 days I no longer have confidence in the docs and they have no answer.
Help is needed...
So sorry to hear about your grandmother, and hope she feels better soon.
The vomiting with bile still makes me think of gallbladder problems or food not being digested properly. I also wonder if your grandmother may have not developed lactose intolerance or some type of strong food allergy.
My mother has experienced similar symptoms in the past. They were all gallbladder-related.
Your grandmother may need to keep a careful food diary for a while to see what causes these reactions.
Her stomach may also be irritated if she takes many medications or takes them on an empty stomach.
Maybe some digestive enzymes after meals (with her doctor's OK) will help ease digestion.
Sounds like her digestive track is irritated, or she may be lacking in proper enzymes for digestion. The vomiting can create a sort of vicious cycle. The more she vomits, the more irritated the stomach becomes and the more irritated the stomach becomes, the more she vomits, and so on.
It is very frustrating when we cannot get answers. Has her primary doctor requested a consult with a gastroenterologist? Has she had an endoscopy to look into her esophagus and stomach? There are conditions like lactose or glutten intolerance, or celiac disease that can cause someone to have GI symptoms.
Sounds like she may need a referral to a specialist, as primary care doctors tend to throw a PPI at you and hope the symptom goes away.